# SDR CA091110007

- Difficulty date: November 10, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing Cap
- Part number: K3630
- Condition: Loose
- Location: Magneto
- Part time: 400 hours
- Component: Magneto, 6766
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CUSTOMER REPORTED MAG QUIT WORKING WHEN MAG DROP CHECK WAS PERFORMED.  MAG PERFORMED FINE WHEN WORKING IN LASAR ELEC MODE, BUT WHEN MAG DROP CHECK IS PERFORMED THE LASAR SYSTEM IS SHUTOFF AND THE MAGNETO WORKS IN THE BACKUP "MAGNETO" MODE.  MAG WAS DISASSEMBLED AND THE BRG CAP WAS FOUND LOOSE AND TURNING SLIGHTLY IN THE HSG. THIS CAUSED FRETTING OF BRG CAP AND ALUMINUM DUST WAS FOUND THROUGHOUT THE MAG. THE BRG CAP RETAINING CLAMPS AND SCREWS DO NOT APPEAR TO HAVE BEEN TIGHTENED CORRECTLY, CAUSING THE CAP TO TURN.  CONTACT POINTS AND HALL EFFECT SENSOR ARE ATTACHED TO CAP AND ANY AMOUNT OF MOVEMENT WILL CHANGE TIMING OF MAG BRG CAP ASSY, BEARING, SEAL AND CONTACT POINTS WERE REPLACED AND MAG WAS RETURNED TO SERVICE.
